Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 41, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 31, 2021, 3:35 PM CDT for Blaine County, Canadian County, Oklahoma. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- May 31, 2021, 9:10 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Canadian County, OK
The radar
The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Watonga (WATO2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
010
WGUS84 KOUN 312035
FLSOUN
Flood Advisory
National Weather Service Norman OK
335 PM CDT Mon May 31 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
North Canadian River near Watonga affecting Blaine and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-017-010845-
/O.NEW.KOUN.FL.Y.0041.210531T2035Z-210602T0000Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
335 PM CDT Mon May 31 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the North Canadian River near Watonga.
* From this afternoon to Tuesday evening.
* At 2:30 PM CDT Monday the stage was 11.3 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest
of 14.8 feet just after midnight tonight.
* Impact...At 15.0 feet, Flooding of croplands...pastures... and
rural roads occurs. The floodwaters extend from near Watonga in
Blaine County... downstream to near Calumet in western Canadian
County.
&&
LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
301 follow-up statement
194
WGUS84 KOUN 010210
FLSOUN
Flood Advisory
National Weather Service Norman OK
910 PM CDT Mon May 31 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
North Canadian River near Watonga affecting Blaine and Canadian
Counties.
OKC011-017-010315-
/O.CAN.KOUN.FL.Y.0041.000000T0000Z-210601T0210Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM CDT Mon May 31 2021
...The Flood Advisory for the North Canadian River near Watonga has
been cancelled...
The Flood Advisory is cancelled for
the North Canadian River near Watonga.
* At 8:30 PM CDT Monday the stage was 11.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River will rise to 12.5 feet just
after midnight tonight. It will then fall to 8.8 feet and begin
rising again early Thursday afternoon. It will rise to 8.9 feet
Saturday morning. It will then fall again and remain below flood
stage.
&&
LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
30What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 3:35 PM CDT, 0 minutes earlier.
Area forecast discussion, May 31, 3:35 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
335 PM CDT Mon May 31 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 335 PM CDT Mon May 31 2021
A complex mesoscale pattern is ongoing this afternoon with 3
convectively-enhanced areas of ascent depicted on water vapor and
radar mosaic: 1) one across central Oklahoma, 2) one west of DFW,
and 3) one in the central Texas panhandle.
The expectation is the one centered near DFW will continue to move
to the east-southeast and the one across Texas panhandle border will
continue to move to the east. The stratiform area of the DFW one
will affect western north Texas and perhaps far southern Oklahoma.
The second area may affect areas near I-40 into this evening.
Confidence on it maintaining its intensity is low as thermodynamic
recovery ahead of this MCV is minimal/near zero in the wake of
the ongoing MCV. Nevertheless, at least some showers are possible
as this progresses eastward.
Generally dry conditons are expected on Tuesday as the trough axis
gradually moves to the east with northerly surface winds in its
wake. A few showers may occur across northern Oklahoma in proximity
of the trough and across the southeast Oklahoma as rain exits,
but overall convective coverage appears limited.
Mahale
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 335 PM CDT Mon May 31 2021
For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will be in place across the Southern Plains.
Therefore, at least low probabilities for showers and thunderstorms
will be present with a weakness in the upper level pattern. Overall,
it appears there will be more dry periods than wet periods. However,
there might be occasional enhancements of ascent in this period,
which will increase the chance of showers/storms (predictability is
low on when this may occur).
By late in the weekend into early next week, an upper-level low
across northern Mexico is progged to drift into the Southern Plains.
As a result, more widespread rain is likely during the period with
an attendant flooding risk.
Mahale
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon May 31 2021
Have areas of showers across the southern, central, and eastern
parts of the area and these will persist this afternoon as they
slowly move east. Widespread MVFR-IFR ceilings will continue
through the forecast period, even after showers and storms move
out of an area.
&&
.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 57 77 / 50 10 10 20
Hobart OK 57 71 56 79 / 40 0 10 30
Wichita Falls TX 60 73 59 80 / 60 0 10 20
Gage OK 53 69 52 79 / 10 10 10 20
Ponca City OK 53 70 54 76 / 50 20 20 30
Durant OK 64 76 61 80 / 80 40 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
038>048-050>052.
TX...Flood Watch through Tuesday morning for TXZ086-089-090.
Flood Watch until 4 PM CDT this afternoon for TXZ087-088.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...26Hazardous weather outlook, May 31, 12:50 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1250 PM CDT Mon May 31 2021 OKZ004>048-050>052-TXZ083>090-011215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1250 PM CDT Mon May 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... A few thunderstorms are possible this afternoon and evening, mainly across western north Texas and southern Oklahoma. .Heavy Rain... Rain totals of one to three inches will be possible through tonight. This may lead to some flooding, especially in areas that have seen several inches of rain over the past week. A Flood Watch is in effect through tonight for areas generally along and southeast of Interstate 44. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances will continue for the rest of the week into next weekend, mainly across southern Oklahoma and northern Texas. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:11 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 25 hr |
| May 30, 8:14 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 48 hr |
| May 30, 8:15 PM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 19 hr |
| May 31, 1:52 AM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| May 31, 2:59 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 31, 4:07 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 5 hr |
| May 31, 6:46 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| May 31, 11:26 AM CDT | River Flood Warning | OUN | Greer, Jackson | 3 hr |
| May 31, 11:27 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 27 hr |
| May 31, 11:30 AM CDT | River Flood Advisory | OUN | Cotton | 51 hr |
| May 31, 2:46 PM CDT | River Flood Advisory | OUN | Greer, Jackson | 19 min |
| May 31, 3:34 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.